Format

Send to

Choose Destination
Clin Neuropharmacol. 2010 May;33(3):158-60. doi: 10.1097/WNF.0b013e3181d479e0.

Iatrogenic botulism after botulinum toxin type A injections.

Author information

1
Department of Neurology, Balikesir University Medical Faculty, Cağiş, Balikesir, Turkey.

Abstract

Therapeutic use of botulinum toxin type A (BT/A) is well known, effective, and safe. Iatrogenic botulism that presents with generalized weakness, dysphagia, and respiratory distress is a rare but significant complication in BT/A treatment. In this study, we report 4 patients who developed iatrogenic botulism after receiving therapeutic doses of BT/A for spasticity and blepharospasm. One patient was placed in intensive care unit, but consequently, every patient recovered fully. The cause of BT/A as an adverse effect is most likely hematological spread of the toxin.

PMID:
20150804
DOI:
10.1097/WNF.0b013e3181d479e0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center